Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On Calabi's extremal metric and properness


Author: Weiyong He
Journal: Trans. Amer. Math. Soc. 372 (2019), 5595-5619
MSC (2010): Primary 53C55; Secondary 35J60
DOI: https://doi.org/10.1090/tran/7744
Published electronically: December 10, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we extend a recent breakthrough of Chen and Cheng on the existence of a constant scalar Kähler metric on a compact Kähler manifold to Calabi's extremal metric. There are no new a priori estimates needed, but rather there are necessary modifications adapted to the extremal case. We prove that there exists an extremal metric with extremal vector $ V$ if and only if the modified Mabuchi energy is proper, modulo the action of the subgroup in the identity component of the automorphism group which commutes with the flow of $ V$. We introduce two essentially equivalent notions, called reductive properness and reduced properness. We observe that one can test reductive properness/reduced properness only for invariant metrics. We prove that existence of an extremal metric is equivalent to reductive properness/reduced properness of the modified Mabuchi energy.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C55, 35J60

Retrieve articles in all journals with MSC (2010): 53C55, 35J60


Additional Information

Weiyong He
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: whe@uoregon.edu

DOI: https://doi.org/10.1090/tran/7744
Received by editor(s): February 7, 2018
Received by editor(s) in revised form: October 11, 2018
Published electronically: December 10, 2018
Additional Notes: The author is partly supported by an NSF grant, award no. 1611797.
Article copyright: © Copyright 2018 American Mathematical Society